Frustrated with copaxone

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 8/5/2007 6:23 AM (GMT -7)   
I am feeling extremely frustrated this morning, but I am not going to quit copaxone since my neuro says I really have no other alternatives at this time.  I have been on it for sligtly over 6 weeks.  I started experiencing welts/hives after 2 weeks, and am getting them with every shot.  They are generally 3 to 4 inches in diameter, hot, and painful.  When I inject my legs, it is painful to walk for the next 2 days.  My hips and upper arms are entirely discolored, bruised, with lumps. I have lumps everywhere.  I have tried all of the suggestions( manual injection, higher depth setting, lower depth setting, heat, ice  ... ) Last sunday I had an IPIR (immediate posr ijections reaction) and last night one hour after my shot I began shaking and had cold chills for about an hour and a half.  I don't know whether to try tonight with a pre dose of tylenol (can't take advil due to tummy issues) or not.  I'll probably called shared solutions in a little while.  One nurse there told me that most people have a problem with welts and they usually go away for the most part after 3 months.  Another nurse told me that it takes 5-6 months.  I'm worried about these other reactions.  Thanks for letting complain yet once again.
Barb/mystery reader
Diagnosed April 2007


mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 8/5/2007 6:54 AM (GMT -7)   
Just heard back from Shared Solutions and they told me that they do consider my symptoms (shaking and cold chills) a post injection reaction.  So now I can not take another shot until I can contact my neurologist.  When did I become a regular member?

Barb/mystery reader
Diagnosed April 2007


Sandy C.
Regular Member


Date Joined Feb 2006
Total Posts : 129
   Posted 8/5/2007 12:20 PM (GMT -7)   

I took copaxone for a year, to the day. The welts were always present and at times I worried about not having any more spots to inject. The pain was terrible everyday for 365 days that year. There were times the welts (a single welt) would last for as little as one day to as long as one month. And yes they hurt. At one point I think I injected a vein (only time the site didnt hurt or welt) and had severe chest pain, could nto breath, turned blue and pasted out. The ambulance came, I recovered and never went to the hosptial. It was scarey for me, but not life threatening. Readign the fine print ther eis less then a 1% chance of that happening. I jstu got lucky.

As for the welts, hydrocortisone cream helped as well as pre-medicating with benadryl. Taking tylenol prior to an injection really helps as well. I was told the same as u, that copaxone was my last option so I took it everyday for  a year. At the end of the year I felt I was getting worse, not better and a random MRI was done that showed significant disease progression. I stopped taking it at that time. As for the chills and the cold sweats, anxiety can cause that too. I knwo that for a fact and copaxone was the worst with injection site reactions as well as the instant.

Copaxone is a reality safe medication with the least amount of side effects. However, today I currently do not take any MS medications and the last eight months have been WONDERFUL! I still have MS, but the anxiety and the mental game I had with copaxone didnt help my quality of life.

You have only been taking it 6 weeks. Over time the effects lesson, and it does get easier. Maybe, in time, u will find that copaxone really works well for you like it has for SEVERAL others. I know people that have taken it for years and swear by it.

Good Luck to you. I hope these side effects lesson and you find a way that makes these side effects tolerable for you!

Sandy C.

 

PS The support nurses you talk to on the phone can only tell you the written facts about copaxone. They cannot give medical advise over the phone and will always refer you back to ur doc if you are concerned about the side effects. In our society, lawsuits are a fact of life, and it is better to err on the side of caution then risk their livelihood. I would be curious to call them and tell them "my right pinky toe hurts because of the injections and it really concerns me," and see what they say LOL  JUST KIDDING!!!!! I AM NOT A FORUM MODERATOR AND I AM NOT SUGGESTING YOU ACTUALLY DO THIS!

Sandy C.

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, November 20, 2017 9:33 PM (GMT -7)
There are a total of 2,896,069 posts in 317,865 threads.
View Active Threads


Who's Online
This forum has 157461 registered members. Please welcome our newest member, Main10x.
341 Guest(s), 6 Registered Member(s) are currently online.  Details
ninjaheidi, 10LymeB, Glascis, Almost a 10, Scooterbuglyme, Jack & Diane


About Us | Advertise | Donate
Newsletter | Privacy Policy & Disclaimer
Follow HealingWell.com on Facebook Follow HealingWell.com on Twitter Follow HealingWell.com on Pinterest
©1996-2017 HealingWell.com LLC  All Rights Reserved.